Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 57, NWS Amarillo, TX

April 29, 2016Beaver County, Texas County, Oklahoma; Ochiltree County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Apr 29, 2016, 2:53 AM CDT for Beaver County, Texas County, Oklahoma; Ochiltree County, Texas. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2016, 2:53 AM CDT (07:53 UTC)
Expired
Apr 29, 2016, 3:45 AM CDT
In force
52 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Beaver County, OK, Texas County, OK, Ochiltree County, TX

The radar

The Dodge City radar (KDDC), 119 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 3:25 AM CDTTSTM WND GST 60Beaver, OKPEA SIZED HAIL COVERED GROUND UP TO A FOOT...BRIEF WIND GUST TO 60 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 28, 10:54 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 7.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2016-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2016-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1808 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

885 
WUUS54 KAMA 290753
SVRAMA
OKC007-139-TXC357-290845-
/O.NEW.KAMA.SV.W.0057.160429T0753Z-160429T0845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
253 AM CDT FRI APR 29 2016

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN TEXAS COUNTY IN THE PANHANDLE OF OKLAHOMA...
  BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA...
  NORTHERN OCHILTREE COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 345 AM CDT

* AT 252 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 5 MILES SOUTH OF LIBERAL TO BOYD TO 9 MILES NORTH OF
  FARNSWORTH...MOVING EAST-NORTHEAST AT 40 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. 
           PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. 

* LOCATIONS IMPACTED INCLUDE...
  BEAVER...FORGAN...KNOWLES...ELMWOOD...BRYANS CORNER...MOCANE...BALKO...
  TURPIN...FLORIS...BOYD AND BAKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3693 10006 3657 10027 3635 10109 3668 10096
      3700 10108 3700 10009
TIME...MOT...LOC 0752Z 248DEG 37KT 3697 10095 3669 10085 3646 10099 

HAIL...1.50IN
WIND...60MPH
 
$$

BIEDA
4 follow-up statements
603 
WWUS54 KAMA 290805
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
305 AM CDT FRI APR 29 2016

OKC139-290814-
/O.CAN.KAMA.SV.W.0057.000000T0000Z-160429T0845Z/
TEXAS OK-
305 AM CDT FRI APR 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TEXAS COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT FOR
THE TEXAS AND OKLAHOMA PANHANDLES.

LAT...LON 3693 10006 3657 10027 3639 10095 3669 10083
      3693 10095 3700 10094 3700 10009
TIME...MOT...LOC 0804Z 249DEG 41KT 3698 10084 3670 10074 3647 10088 

$$

OKC007-TXC357-290845-
/O.CON.KAMA.SV.W.0057.000000T0000Z-160429T0845Z/
BEAVER OK-OCHILTREE TX-
305 AM CDT FRI APR 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR BEAVER AND NORTHEASTERN OCHILTREE COUNTIES...

AT 304 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHEAST OF LIBERAL TO 4 MILES EAST OF BOYD
TO 6 MILES NORTHWEST OF PERRYTON...MOVING EAST AT 45 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. 
         PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
BEAVER...FORGAN...KNOWLES...ELMWOOD...BRYANS CORNER...MOCANE...BALKO...
TURPIN...FLORIS AND BOYD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3693 10006 3657 10027 3639 10095 3669 10083
      3693 10095 3700 10094 3700 10009
TIME...MOT...LOC 0804Z 249DEG 41KT 3698 10084 3670 10074 3647 10088 

HAIL...1.75IN
WIND...60MPH
 
$$

BIEDA
807 
WWUS54 KAMA 290818
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
318 AM CDT FRI APR 29 2016

TXC357-290827-
/O.CAN.KAMA.SV.W.0057.000000T0000Z-160429T0845Z/
OCHILTREE TX-
318 AM CDT FRI APR 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OCHILTREE COUNTY
IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT FOR
THE OKLAHOMA PANHANDLE.

LAT...LON 3657 10039 3650 10072 3671 10065 3699 10083
      3700 10009 3693 10006 3661 10025
TIME...MOT...LOC 0817Z 252DEG 33KT 3697 10077 3671 10059 3656 10065 

$$

OKC007-290845-
/O.CON.KAMA.SV.W.0057.000000T0000Z-160429T0845Z/
BEAVER OK-
318 AM CDT FRI APR 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR CENTRAL BEAVER COUNTY...

AT 317 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF FLORIS TO 7 MILES NORTHWEST OF
ELMWOOD TO 4 MILES SOUTH OF BALKO...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. HAIL 
         DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
BEAVER...FORGAN...KNOWLES...ELMWOOD...MOCANE AND FLORIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3657 10039 3650 10072 3671 10065 3699 10083
      3700 10009 3693 10006 3661 10025
TIME...MOT...LOC 0817Z 252DEG 33KT 3697 10077 3671 10059 3656 10065 

HAIL...1.25IN
WIND...60MPH
 
$$

BIEDA
553 
WWUS54 KAMA 290831
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
331 AM CDT FRI APR 29 2016

OKC007-290845-
/O.CON.KAMA.SV.W.0057.000000T0000Z-160429T0845Z/
BEAVER OK-
331 AM CDT FRI APR 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR CENTRAL BEAVER COUNTY...

AT 330 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF FORGAN TO 5 MILES SOUTHEAST OF
BEAVER TO ELMWOOD...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. HAIL 
         DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
BEAVER...FORGAN...KNOWLES...ELMWOOD AND MOCANE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3700 10009 3693 10006 3661 10025 3657 10039
      3651 10066 3675 10058 3699 10074
TIME...MOT...LOC 0830Z 255DEG 30KT 3701 10064 3675 10046 3660 10052 

HAIL...1.00IN
WIND...60MPH
 
$$

BIEDA
150 
WWUS54 KAMA 290835
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
335 AM CDT FRI APR 29 2016

OKC007-290845-
/O.EXP.KAMA.SV.W.0057.000000T0000Z-160429T0845Z/
BEAVER OK-
335 AM CDT FRI APR 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BEAVER COUNTY WILL
EXPIRE AT 345 AM CDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT FOR
THE OKLAHOMA PANHANDLE.

LAT...LON 3700 10009 3693 10006 3661 10025 3657 10039
      3651 10066 3675 10058 3699 10074
TIME...MOT...LOC 0824Z 248DEG 37KT 3701 10064 3675 10046 3660 10052 

$$

BIEDA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 12:35 AM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Apr 29, 12:35 AM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1235 AM CDT FRI APR 29 2016

.AVIATION...
STRONG MOIST EASTERLY LOW-LEVEL WINDS AND ASSOCIATED WARM AIR
ADVECTION WILL CAUSE IFR CEILINGS TO PREVAIL MOST OF THE NIGHT AND
WELL INTO THE DAY ON FRIDAY.  SCATTERED TO NUMEROUS THUNDERSTORMS
WILL OCCASIONALLY DISRUPT STRATUS FIELD AND CAUSE VARIABLE SURFACE
WINDS.  UNSURE OF HOW TRANSITION TO DRIER AIRMASS WILL TAKE
PLACE...BUT FOR NOW WILL FORECAST SURFACE WIND SHIFT TO NORTHWEST AND
NORTH LATE FRIDAY AFTERNOON AND FRIDAY EVENING...WITH CATEGORICAL
IMPROVEMENT OCCURRING SHORTLY THEREAFTER.

COCKRELL

&&

.PREV DISCUSSION... /ISSUED 653 PM CDT THU APR 28 2016/

AVIATION...
STRONG SOUTHEAST AND EAST LOW-LEVEL FLOW WILL SUSTAIN MOISTURE
SUPPLY FOR SCATTERED TO NUMEROUS THUNDERSTORMS THIS EVENING AND
OVERNIGHT.  CURRENT RADAR TRENDS SUGGEST THAT TERMINALS WILL BE
SPARED FROM STRONGEST CONVECTION IN THE NEAR TERM.  AS LOW LEVELS
CONTINUE TO MOISTEN...MVFR TO IFR CEILINGS ARE EXPECTED TO DEVELOP.
IMPROVEMENT WILL BE SLOW TO OCCUR ON FRIDAY.  CURRENT THINKING IS
THAT CLEARING WILL OCCUR FRIDAY AFTERNOON AT KDHT AND KAMA AS
BOUNDARY LIFTS NORTH...WITH SOUTHWEST SURFACE WINDS IN ITS WAKE.  KGUY
EXPECTED TO REMAIN IFR OR MVFR THROUGH END OF FORECAST.

COCKRELL

PREV DISCUSSION... /ISSUED 443 PM CDT THU APR 28 2016/

DISCUSSION...

MESOSCALE UPDATE...
CONVECTION HAS FORMED WITHIN THE LOW-LEVEL THETA-E AXIS ACROSS THE
SOUTHWEST TEXAS PANHANDLE EXTENDING SOUTHWARD ALONG THE I-27
CORRIDOR. EARLIER THINKING HAS CHANGED LITTLE. CONVECTION SHOULD
CONTINUE TO INTENSIFY OVER THE NEXT FEW HOURS IN A MODESTLY UNSTABLE
ENVIRONMENT (1000-1500 MLCAPE ON MESOANALYSIS). EFFECTIVE SHEAR IS
MORE THAN SUFFICIENT (50-55 KNOTS) FOR STORM ORGANIZATION INCLUDING
SUPERCELLS. HAIL WILL BE THE PRIMARY THREAT BUT DAMAGING WIND GUSTS
WILL BE POSSIBLE GIVEN WELL MIXED BOUNDARY LAYER BUT THIS THREAT
SHOULD SUBSIDE BY MID EVENING AS BOUNDARY LAYER STABILIZES. THE
WINDOW FOR A BRIEF ISOLATED TORNADO WOULD MOST LIKELY BE BETWEEN
ABOUT 6 PM AND 10 PM WHEN THE LOW LEVEL JET STRENGTHENS AND 0-1 KM
HELICITY INCREASES TO AROUND 150-200 M2/S2...BUT BEFORE THE BOUNDARY
LAYER BEGINS TO STABILIZE. AFTERWARDS THE THREAT WILL PRIMARILY BE
MARGINALLY SEVERE HAIL LASTING FROM LATE EVENING THROUGH MUCH OF THE
NIGHT AS CONVECTION MOVES NORTH OF THE STATIONARY FRONT AND
BECOMES INCREASINGLY ELEVATED.

A PEAK AT WHAT IS IN SO FAR FROM THE SPECIAL 21Z SOUNDING REVEALS
FAIRLY UNIDIRECTIONAL SOUTHEASTERLY FLOW IN THE LOWEST 1.5 KM WITH
SUBSTANTIAL VEERING ABOVE THIS YIELDING 0-3KM SRH VALUES OF AROUND
150 M2/S2. A MORE SUBSTANTIAL TORNADO THREAT WILL BE LIMITED BY LACK
OF SIGNIFICANT TURNING IN A SHALLOWER NEAR-SURFACE LAYER AS WELL AS
STRONGER LOW LEVEL SPEED SHEAR AND MARGINAL LCL HEIGHTS. WE WILL
CONTINUE TO MONITOR TRENDS IN THE VWP AND MODIFY THE SOUNDING AS
SURFACE OBS CHANGE/MOISTURE INCREASES. ALSO NOTED IN THE FIRST
GLANCE OF THE SOUNDING IS THAT 100 MB ML PARCELS REMAINED SLIGHTLY
CAPPED. THIS CAN BE EASILY BE OVERCOME WITH LOW LEVEL MOISTENING
OVER THE NEXT COUPLE OF HOURS. WE WILL UPDATE WITH ANY PERTINENT
INFORMATION FROM THE COMPLETED 21Z SOUNDING AND/OR OTHER
OBSERVATIONAL DATA AS NECESSARY.

BRB

SHORT TERM...
SEE SHORT TERM DISCUSSION BELOW FROM BRB.

LONG TERM...
FRIDAY THROUGH WEDNESDAY NIGHT...
THE UPPER LOW RESPONSIBLE FOR THE WEATHER TODAY WILL BE CENTERED OVER
THE UTAH/COLORADO BORDER FRIDAY AND CONTINUE SLIDING EAST. THE UPPER
LEVEL JET WILL SWING AROUND THE BASE OF THE LOW AND PUT THE NORTHERN
AND EASTERN SECTIONS OF THE PANHANDLES IN THE LEFT EXIT REGION...THUS
CAUSING SYNOPTIC SCALE ASCENT. A WARM FRONT WILL LIFT INTO THE
MIDDLE OF THE TEXAS PANHANDLE ON FRIDAY. THE MID LEVELS WILL SEE DRY
AIR ADVECTION AND THUS ALLOW SIGNIFICANT COOLING AT THESE LEVELS FOR
STORMS THAT FORM. THIS WILL CREATE MORE POTENTIAL FOR GUSTY WINDS AND
LARGER HAIL AS DOWNDRAFTS WILL BE COOLER AND SLOW MELTING. CONFIDENCE
ON THE FORECAST FOR FRIDAY IS NOT VERY HIGH ON THIS OUTCOME AS THE
SCENARIO OF THE OKLAHOMA PANHANDLE BEING SOCKED IN WITH LOW STRATUS
AND DRIZZLE SEEMS JUST AS PLAUSIBLE. FOR NOW HAVE GONE WITH THE
THUNDERSTORM POSSIBILITY SINCE LARGE SCALE SYNOPTIC FORCING WILL
LIKELY PLAY A BIGGER ROLE IN THE OUTCOME. IF THE LATTER OPTION DOES
PLAY OUT...FORECASTED TEMPS WILL ALSO BE AFFECTED AS THE OKLAHOMA
PANHANDLE WILL LIKELY STRUGGLE TO GET INTO THE 50S.

A COLD FRONT WILL PUSH THROUGH THE PANHANDLES FRIDAY NIGHT INTO
SATURDAY MORNING AND SATURDAY WILL SEE THE FIRST LOW MOVE NORTH TO
KANSAS/NEBRASKA AND THE UPPER LEVEL JET FORCING WILL BE LOST. THIS
WILL ALLOW THE PANHANDLES A CHANCE TO DRY OUT A BIT AND SEE SOME SUN.
WEAK RIDGING WILL BUILD IN BRIEFLY BEFORE A SECOND UPPER LEVEL LOW
WHICH DROPPED INTO THE GREAT BASIN STARTS TO EJECT ACROSS THE CENTRAL
GREAT PLAINS. AS THIS LOW APPROACHES THE AREA THE PANHANDLES WILL SEE
ANOTHER ROUND OF THUNDERSTORMS MOVE IN FROM THE WEST SUNDAY AND
CONTINUE MONDAY. MODELS DIVERGE QUITE A BIT MONDAY AND BEYOND ON
TIMING OF THE MOVEMENT OF THIS LOW...HOWEVER THEY DO AGREE THAT
TUESDAY THROUGH THURSDAY WILL SEE ANOTHER DRY SPELL AS THE LOW MOVES
AWAY AND UPPER LEVEL RIDGING BUILDS OVER THE WESTERN CONUS.

BEAT

PREV DISCUSSION... /ISSUED 147 PM CDT THU APR 28 2016/

SHORT TERM...
LATEST SURFACE ANALYSIS INDICATES A STATIONARY FRONT EXTENDING FROM
EAST-CENTRAL NEW MEXICO TO JUST SOUTH OF OUR FORECAST AREA TO NEAR
THE RED RIVER. WEAK CONVERGENCE IN LAPS STREAMLINE ANALYSIS IS NOTED
ALONG THIS BOUNDARY. EAST-SOUTHEASTERLY FLOW WILL CONTINUE
INCREASING IN RESPONSE TO FALLING PRESSURES TO THE WEST AS THE MAIN
UPPER LEVEL SYSTEM APPROACHES. SHORT TERM MODEL GUIDANCE CONTINUES
TO SUGGEST RAPID LOW-LEVEL MOISTURE RETURN THROUGHOUT THE DAY WITH A
CONSENSUS INDICATING MID 50 DEGREE DEW POINTS REACHING WELL INTO THE
TEXAS PANHANDLE BY LATE AFTERNOON OR EARLY EVENING. SURFACE
OBSERVATIONS SHOW LOW TO MID 50 DEGREE DEW POINTS ALREADY AS FAR
NORTHWEST AS CHILDRESS AND MATADOR. THIS IN COMBINATION WITH SURFACE
HEATING WILL CONTRIBUTE TO WEAK IF NOT MODERATE INSTABILITY BY LATE
AFTERNOON. THE EVOLUTION OF SURFACE PRESSURE PATTERN AND BEHAVIOR OF
THE SURFACE BOUNDARY WILL HAVE IMPLICATIONS ON THE SEVERE
THUNDERSTORM POTENTIAL LATE THIS AFTERNOON AND THROUGH THE EVENING.

DEEP MIXING AND SHARPENING DRYLINE ACROSS THE SOUTHWEST PORTION OF
OUR AREA SEEMS LESS LIKELY THAN EARLIER THOUGHT BASED ON THE LATEST
TRENDS AND THE FIRST ADJUSTMENT TO THE FORECAST WE HAVE MADE IS TO
ADD PRECIPITATION TO THIS PORTION OF THE FORECAST AREA THIS
AFTERNOON. WITHIN THE COVERGENT AND MOISTENING LOW-LEVEL FLOW
ISOLATED/SCATTERED THUNDERSTORMS SHOULD DEVELOP PERHAPS ENHANCED BY A
WEAK SHORTWAVE NOW SEEN IN WATER VAPOR MOVING EASTWARD INTO EASTERN
COLORADO. THIS SHOULD BE COINCIDENT WITH A RELATIVELY NARROW LOW-
LEVEL THETA-E AXIS WHICH IS EXPECTED TO SET UP FROM NEAR OR SOUTH OF
DALHART TO THE AMARILLO AREA AND EXTEND SOUTHEASTWARD JUST AHEAD OF A
SHARPENING DRYLINE JUST SOUTH OF OUR AREA. LARGE HAIL AND DAMAGING
WINDS WOULD BE THE PRIMARY THREAT WITH PERHAPS A BRIEF WINDOW FOR A
TORNADO OR TWO THIS EVENING. TWO CONTRIBUTING FACTORS TO THE TORNADO
THREAT WILL BE 1.) INCREASING LOW LEVEL JET CONTRIBUTING TO
STRENGTHENING 0-1KM BULK SHEAR VALUES OF AROUND 25 KNOTS (THERE IS
QUITE A SPREAD IN 850 MB SPEEDS AND RESULTANT LOW LEVEL SHEAR VALUES
IN THE SHORT TERM GUIDANCE) AND 2.) CONTINUED MOISTENING RESULTING IN
LCL HEIGHTS OF AROUND 1KM...POSSIBLY LOWER.

WE WILL PROVIDE AN UPDATED DISCUSSION FOCUSING ON SEVERE POTENTIAL
LATER THIS AFTERNOON ONCE FURTHER ANALYSIS IS COMPLETED AND AS WE
CONTINUE TO MONITOR TRENDS. A SPECIAL 21Z SOUNDING IS BEING
CONSIDERED. WE ARE PARTICULARLY INTERESTED IN THE EVOLUTION OF THE
LOW LEVEL WIND FIELDS LATER TODAY AND MAY BE ABLE TO CAPTURE THE
BEGINNING OF THIS SUFFICIENTLY WITH THE 00Z SOUNDING. SO AN EARLIER
SOUNDING MAY BE OF LITTLE VALUE.

CONVECTION SHOULD EXPAND IN COVERAGE LATER TONIGHT AS ISENTROPIC
ASCENT OCCURS ATOP THE AFOREMENTIONED BOUNDARY STRENGTHENS WITH THE
APPROACH OF THE CLOSED LOW NOW OVER ARIZONA. ASCENT IS STRONGEST AND
CONDENSATION PRESSURE DEFICIT VALUES ARE LOWEST IN THE NORTHWEST
LATE THIS EVENING AND EARLY TONIGHT SO THIS IS WHERE WE HAVE PLACED
THE HIGHEST PROBABILITIES. ELEVATED INSTABILITY APPEARS SUFFICIENT
FOR AT LEAST MARGINALLY SEVERE HAIL LATE INTO THE NIGHT. ANY SURFACE
BASED STORMS AND WIND/TORNADO RISK SHOULD BE FURTHER SOUTH NEAR THE
BOUNDARY AND BEFORE DECOUPLING INCREASES SUBSTANTIALLY LATE THIS
EVENING OR EARLY TONIGHT. AFTER WHICH THE PRIMARY THREAT WILL BE
HAIL.

THE LONG TERM PORTION OF THE DISCUSSION WILL BE SENT LATER THIS
AFTERNOON.

BRB

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

3/11
Hazardous weather outlook, Apr 28, 11:20 PM CDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
1120 PM CDT THU APR 28 2016

OKZ001>003-TXZ001>020-291100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
1120 PM CDT THU APR 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS MOST OF THE
OKLAHOMA AND TEXAS PANHANDLES. SOME STORMS MAY BECOME STRONG TO
SEVERE WITH LARGE HAIL UP TO TWO INCHES IN DIAMETER...DAMAGING
WINDS GUSTING UP TO 70 MPH...AND LOCALIZED HEAVY RAINFALL BEING THE
PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL CONTINUE FRIDAY AND FRIDAY NIGHT. SOME OF THESE
THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS AS THE
MAIN THREATS.

THUNDERSTORMS ARE ONCE AGAIN EXPECTED ACROSS THE SOUTHWESTERN
PANHANDLES SATURDAY AFTERNOON AND THEN SPREADING EASTWARD ACROSS THE
REMAINDER OF THE PANHANDLES SATURDAY NIGHT THROUGH MONDAY. THE THREAT
FOR SEVERE WEATHER WITH THESE STORMS IS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD REMAIN ALERT
AND BE READY FOR THIS EVENING THROUGH TONIGHT ACROSS THE PANHANDLES.

COCKRELL

In the hours before

Local storm report, Apr 29, 1:15 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
115 AM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1249 AM     TSTM WND GST     STRATFORD               36.34N 102.07W
04/29/2016  M86 MPH          SHERMAN            TX   TRAINED SPOTTER

            ALSO HALF INCH HAIL. NO DAMAGE OBSERVED

&&

EVENT NUMBER AMA1600246

COCKRELL
Local storm report, Apr 29, 1:19 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
119 AM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 AM     HAIL             TEXHOMA                 36.49N 101.81W
04/29/2016  E1.00 INCH       SHERMAN            TX   TRAINED SPOTTER

&&

EVENT NUMBER AMA1600247

COCKRELL
Local storm report, Apr 29, 1:50 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
150 AM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1254 AM     TSTM WND DMG     1 E STRATFORD           36.34N 102.06W
04/29/2016                   SHERMAN            TX   LAW ENFORCEMENT

            POWER POLES BLOWN DOWN

&&

EVENT NUMBER AMA1600248

COCKRELL
Special weather statement, Apr 29, 2:22 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
222 AM CDT FRI APR 29 2016

TXZ007-008-012-290800-
POTTER TX-HUTCHINSON TX-MOORE TX-
222 AM CDT FRI APR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MOORE...NORTHEASTERN
POTTER AND WEST CENTRAL HUTCHINSON COUNTIES UNTIL 300 AM CDT...

AT 221 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHWEST OF LAKE MEREDITH...OR 23 MILES NORTH OF AMARILLO...
MOVING NORTH AT 25 MPH.

NICKEL SIZE HAIL WILL  BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAKE MEREDITH.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT FOR
THE TEXAS AND OKLAHOMA PANHANDLES.

LAT...LON 3545 10169 3547 10191 3591 10190 3588 10157
TIME...MOT...LOC 0721Z 186DEG 21KT 3554 10179

BIEDA
Special weather statement, Apr 29, 2:38 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
238 AM CDT FRI APR 29 2016

OKZ002-003-TXZ003-004-290830-
BEAVER OK-TEXAS OK-OCHILTREE TX-HANSFORD TX-
238 AM CDT FRI APR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TEXAS...WESTERN BEAVER...
NORTHWESTERN OCHILTREE AND NORTHEASTERN HANSFORD COUNTIES UNTIL 330
AM CDT...

AT 238 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 4 MILES WEST OF TYRONE TO 6 MILES SOUTHEAST OF
ADAMS TO 11 MILES SOUTH OF HARDESTY. MOVEMENT WAS NORTHEAST AT 35
MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE
WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BEAVER...TYRONE...FORGAN...BRYANS CORNER...MOCANE...BALKO...TURPIN...FLORIS...
BOYD AND BAKER.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT FOR
THE TEXAS AND OKLAHOMA PANHANDLES.

LAT...LON 3694 10038 3648 10061 3629 10131 3668 10101
      3700 10117 3700 10041
TIME...MOT...LOC 0738Z 242DEG 29KT 3695 10114 3669 10100 3645 10117

BIEDA
Special weather statement, Apr 29, 2:42 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
242 AM CDT FRI APR 29 2016

TXZ007-012-290830-
POTTER TX-MOORE TX-
242 AM CDT FRI APR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MOORE AND
NORTHWESTERN POTTER COUNTIES UNTIL 330 AM CDT...

AT 242 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES SOUTHWEST OF MASTERSON...OR 19 MILES SOUTH OF DUMAS...MOVING
NORTH AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL  BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DUMAS...MASTERSON AND FOUR WAY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT FOR
THE TEXAS AND OKLAHOMA PANHANDLES.

LAT...LON 3549 10217 3597 10216 3593 10190 3547 10191
TIME...MOT...LOC 0742Z 188DEG 21KT 3560 10206

BIEDA

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 10:08 PM CDTSpecial Weather StatementAMACimarron37 min
Apr 28, 10:31 PM CDTSpecial Weather StatementAMATexas29 min
Apr 28, 10:44 PM CDTSpecial Weather StatementAMACimarron31 min
Apr 28, 10:45 PM CDTSpecial Weather StatementAMACimarron30 min
Apr 28, 11:13 PM CDTSpecial Weather StatementAMATexas47 min
Apr 28, 11:21 PM CDTSpecial Weather StatementAMACimarron39 min
Apr 28, 11:35 PM CDTSevere Thunderstorm WarningAMACimarron40 min
Apr 28, 11:47 PM CDTSpecial Weather StatementAMATexas43 min
Apr 29, 12:19 AM CDTSpecial Weather StatementAMACimarron41 min
Apr 29, 12:25 AM CDTSevere Thunderstorm WarningAMACimarron39 min
Apr 29, 1:02 AM CDTSevere Thunderstorm WarningAMACimarron, Texas43 min
Apr 29, 1:39 AM CDTSevere Thunderstorm WarningAMATexas26 min
Apr 29, 2:38 AM CDTSpecial Weather StatementAMABeaver52 min
Apr 29, 3:59 AM CDTSevere Thunderstorm WarningAMABeaver21 min
Apr 28, 7:15 PM CDTSevere Thunderstorm WarningAMACarson, Hutchinson, Moore, Potter51 min
Apr 28, 8:00 PM CDTSevere Thunderstorm WarningAMAHansford, Hutchinson, Ochiltree, Roberts75 min
Apr 28, 8:04 PM CDTSevere Thunderstorm WarningAMACarson, Gray, Hutchinson, Roberts71 min
Apr 28, 8:44 PM CDTSpecial Weather StatementAMADonley31 min
Apr 28, 9:10 PM CDTSpecial Weather StatementAMADonley35 min
Apr 28, 9:16 PM CDTSpecial Weather StatementAMARoberts29 min
Apr 28, 9:18 PM CDTSevere Thunderstorm WarningAMARoberts42 min
Apr 28, 9:21 PM CDTSpecial Weather StatementAMAWheeler24 min
Apr 28, 9:41 PM CDTSevere Thunderstorm WarningAMAHemphill64 min
Apr 28, 9:44 PM CDTSpecial Weather StatementAMACollingsworth31 min
Apr 28, 10:21 PM CDTSpecial Weather StatementAMAHutchinson24 min
Apr 28, 11:02 PM CDTSpecial Weather StatementAMADallam28 min
Apr 28, 11:31 PM CDTSpecial Weather StatementAMADallam44 min
Apr 28, 11:43 PM CDTSevere Thunderstorm WarningAMADallam47 min
Apr 29, 2:22 AM CDTSpecial Weather StatementAMAMoore38 min
Apr 29, 2:42 AM CDTSpecial Weather StatementAMAMoore48 min
Apr 29, 3:21 AM CDTSpecial Weather StatementAMAHansford, Moore, Sherman39 min
Apr 29, 3:50 AM CDTSpecial Weather StatementAMAOchiltree55 min
Apr 29, 4:07 AM CDTSpecial Weather StatementAMAHutchinson, Moore38 min
Apr 29, 5:02 AM CDTSpecial Weather StatementAMAPotter, Randall43 min
Apr 29, 6:27 AM CDTSpecial Weather StatementAMACarson48 min
Apr 29, 6:36 AM CDTSpecial Weather StatementAMAOldham24 min
Apr 29, 7:36 AM CDTAreal Flood AdvisoryAMAPotter, Randall3 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.